Prostap - continue not continue?

I was diagnosed, in 2012, with Fibroids at the time the doctor told me that when I reached the menopause the fibroids would disappear and just 'hang in there'! So I 'hung in there' until the summer 2016 when the side effects become too much. My GP confirmed that he fibroids had grown and as such I was referred to a consultant for assessment. I was dreading the meeting, would I receive the same advice and to 'just hang in there'. I am 49 years of age. I was pleasantly surprised when I was offered two options, 1 - have a laparoscopic removal of the ovaries to induce the menopause or take Prostap for 4-6 month to mimic the menopause to see if I could cope with an induced menopause.

I have now had my 3rd Prostap injection, have them every 4-6 weeks, and I feel horrendous very much as others have described. my question is, can I expect to feel the same if I were to stop the Prostap injections and naturally through the menopause?

Additionally, If I continue with Prostap can I expect to see an improvement or will I continue to have the same horrendous side effects?

I dread the prospect of going back to how I felt before and the heavy periods/bleeding.

I welcome your comments.

:-)

3 Replies

oldestnewest
  • Hi,

    I am currently receiving prostap injections too. I have just had my 3rd dose and am on hrt tablets to reduce the side effects from the injection(menopause). I seem to be doing OK on them apart from the hot sweats. They are worse at night I find but am currently waiting to change my hrt tablets as they say they need to get the right tablet that works for me before they decide to do a full hysterectomy on me. I am currently 32.

    Are u taking hrt tablets aswell? Because maybe it's just the tablets the need to change and try you on a different one. Worth asking. Hope this info helps and you start to feel better soon x

  • Hi many thanks for your reply, please could I ask what side effects you have, mine is mostly back and joint pain, bloating as well as the lovely night sweats, wouldn't mind the night sweats if I was losing weight!! I've gain a lot of weight since starting the Esmya tablets and having prostap injections?

  • Hi. I have joint pain, have started with my back pain again but think that's because I am actually experimenting abdominal pain again too, headaches and hot flushes alot. I get hot sweats day and night and sometimes they get that bad that I feel like im going to pass out. Gonna speak to my gynaecologistagain next week again I think and see what they say. To be honest I just want them to get rid of everything then at least I'm not gonna keep having period pains....can cope with the hot flushes if I didn't have to cope with the pain too....1st 3 months have been fine just not this month x

You may also like...